Alert archive / Florida / Coastal Flood Statements in 2011
Coastal Flood Statement 6, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Mar 13, 2011, 4:24 AM EDT for Palm Beach County, Florida. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2011, 4:24 AM EDT (08:24 UTC)
- Expired
- Mar 13, 2011, 6:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
118 WHUS42 KMFL 130824 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 424 AM EDT SUN MAR 13 2011 ...HIGH RISK OF RIP CURRENTS PALM BEACH COUNTY BEACHES... FLZ168-131630- /O.NEW.KMFL.CF.S.0006.110313T0824Z-110313T2200Z/ COASTAL PALM BEACH- 424 AM EDT SUN MAR 13 2011 AN EAST WIND OF 5 TO 10 MPH COMBINED WITH A SMALL NORTHEAST SWELL OFF THE NORTHERN PALM BEACH COUNTY COAST WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT THE BEACHES FROM JUPITER INLET SOUTH TO PALM BEACH. AT THE BEACHES SOUTH OF PALM BEACH TO BOCA RATON, THERE WILL BE A MODERATE RISK OF RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Mar 13, 12:22 AM EST, 3 hours 2 minutes earlier.
Area forecast discussion, Mar 13, 12:22 AM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1222 AM EST SUN MAR 13 2011 .AVIATION...VFR CONDITIONS THROUGH THE PERIOD WITH SCT AT 4K FEET ACROSS THE SOUTHERN TERMINALS WITH OCCASIONAL BKN CIGS. WIND LESS THAN 5KT THROUGH 13-14Z THEN BECOMING EAST AT 8-10KT ALONG THE E CST WITH A WEST CST SEA BREEZE AT KAPF AFT 19Z. KOB && .PREV DISCUSSION... /ISSUED 904 PM EST SAT MAR 12 2011/ UPDATE... AS HIGH PRESSURE IS ANCHORED ACROSS THE FLORIDA PENINSULA AND ADJACENT WATERS...VERY TRANQUIL CONDITIONS CONTINUE ACROSS THE REGION. THE 00Z SOUNDING INDICATED A VERY PROMINENT LOW LEVEL INVERSION. REGIONAL PWATS ARE AROUND 0.5 INCHES. THE LATEST GUIDANCE INDICATED TEMPERATURES TONIGHT COULD BE A BIT WARMER THAN FORECAST...SO THE MINIMUM TEMPERATURES WERE UPDATED WITH MOST OF THE IMPACT IN THE NORTHWEST INTERIOR WERE TEMPERATURES ARE FORECAST TO BE NEAR THE MID 40S. FOR MARINE CONDITIONS...LATEST GUIDANCE CONTINUES TO INDICATE A SMALL LONG PERIOD SWELL LINGERING ACROSS THE REGIONAL ATLANTIC WATERS...WITH MOST IMPACT ON THE WATERS EAST OF PALM BEACH COUNTY. AS WINDS BECOME MORE EASTERLY AND REMAIN AROUND 10 KNOTS OR LESS TONIGHT INTO SUNDAY...THE ATLANTIC WATERS WILL CONTINUE TO SUBSIDE INTO SUNDAY. 60 PREV DISCUSSION... /ISSUED 646 PM EST SAT MAR 12 2011/ AVIATION... VFR CONDITIONS TO PERSIST THROUGH FORECAST PERIOD WITH MAINLY FEW TO SCATTER CLOUDS IN THE 3-5 KFT RANGE MAINLY ALONG EAST COAST SITES. WINDS WILL DECREASE A BIT TO AROUND 5 KNOTS TONIGHT ALONG EAST COAST SITES AND BACK A LITTLE AS DRAINAGE FLOW TRIES TO DEVELOP. THE EFFECT IS MOSTLY TO BE OBSERVED FARTHER SOUTH AND INLAND SUCH AS TMB. FOR APF WINDS WILL BECOME LIGHT AND VARIABLE OVERNIGHT, LIGHT FROM THE ENE TOMORROW MORNING AND THEN A GOOD WEST COAST SEA BREEZE SHOULD KICK IN BY MID AFTERNOON AS IT DID TODAY. PREV DISCUSSION... /ISSUED 207 PM EST SAT MAR 12 2011/ E COAST LOCALES WILL NEAR NORM MIN BY TUE MORN WHICH SHOULD PREVAIL THE REMAINDER OF THE FORECAST WITH THE INTERIOR AND W AREA MIN TEMPS NEARING NORMS BY MIDWEEK ON. MAX TEMPS ALONG THE E COAST WILL BE BELOW NORMS SUN AND MON THEN NEAR NORMS THE REMAINDER OF THE PERIOD. IN THE INTERIOR AND W MAX TEMPS WILL BE NEAR NORMS SUN AND THEN GET SLOWLY AND PROGRESSIVELY WARMER. AN ALMOST DAILY SEA BREEZE MAY TEMPER THE AFTERNOON MAX TEMPS ALONG THE W COAST A BIT FROM THE INTERIOR. MARINE...NE-E WINDS LESS THAN 15 KTS WITH SEAS LESS THAN 4 FEET THROUGH THE PERIOD EXCEPT OFF OF PALM BEACH COUNTY. A NORTHERLY SWELL OF 2 TO 3 FT WILL KEEP SEAS IN THE GULF STREAM UP TO 6 FEET TONIGHT THEN SEAS DIMINISHING SUNDAY TO BELOW 6 FEET. . FIRE WEATHER...GRADUAL MOISTENING OF THE LOWER LEVELS OF THE ATMOSPHERE WITH THE EASTERLY WIND FLOW. RH VALUES THOUGH MAY STILL FALL BELOW 35% AGAIN FOR A FEW HOURS IN GLADES, HENDRY, AND NORTHERN COLLIER COUNTY ON SUN AND AGAIN ON MON. ERC SUN IS FORECAST MAY REMAIN BELOW 35 IN THESE AREAS AND A FIRE DANGER STATEMENT MAY BE ISSUED LATER THIS EVENING OR EARLY SUN MORN. OTHERWISE...RH WILL BE ABOVE 35% ALL OTHER AREAS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 59 78 62 / 0 0 - - FORT LAUDERDALE 78 63 78 66 / 0 0 - - MIAMI 78 63 79 64 / 0 0 - - NAPLES 79 56 81 58 / 0 0 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 13, 4:12 AM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 412 AM EDT SUN MAR 13 2011 FLZ063-066>075-168-172>174-132315- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 412 AM EDT SUN MAR 13 2011 ...HIGH RISK OF RIP CURRENTS NORTHERN PALM BEACH COUNTY BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: AN EAST WIND OF 5 TO 10 MPH COMBINED WITH A SMALL NORTHEAST SWELL WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF PALM BEACH COUNTY FROM PALM BEACH NORTH TO JUPITER INLET. THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT THE REMAINDER OF THE PALM BEACH COUNTY COAST AND A SLIGHT RISK AT THE BROWARD AND MIAMI-DADE COUNTY BEACHES. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Coastal Flood Statements in Florida, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.